Ohio, 2007

Flash Flooding and Hail in Ohio, August 9, 2007

August 9, 2007 · NWS PBZ · 20 events in 7 counties and zones

Three separate mesoscale convective systems moved across Southeast Ohio, Western Pennsylvania, Northern West Virginia, and Garrett county Maryland. Widespread wind damage, flash flooding, and an EF0 tornado occurred during the event.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.2 million
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Three separate mesoscale convective systems moved across Southeast Ohio, Western Pennsylvania, Northern West Virginia, and Garrett county Maryland. Widespread wind damage, flash flooding, and an EF0 tornado occurred during the event. The tornado touched down in the West End of Pittsburgh. Significant flash flooding occurred in Millvale in Allegheny county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 9, 11:21 AM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 9, 11:21 AM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1221 PM EDT THU AUG 9 2007

.SYNOPSIS...
A LOW PRESSURE CENTER MOVING THROUGH THE HUMID UPPER OHIO VALLEY
THIS AFTERNOON AND TONIGHT WILL BE ACCOMPANIED BY A COUPLE ROUNDS
OF THUNDERSTORMS. SOME STORMS CAN BE SEVERE WITH DAMAGING WIND AND
HAIL, FREQUENT LIGHTNING, PLUS HAVE RAIN HEAVY ENOUGH TO CAUSE FLASH
FLOODING. ON FRIDAY, MIDWEST HIGH PRESSURE WILL START BRINGING DRIER
AIR INTO THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
RECENT SREF MODEL RUNS SUPPORTED BY RECENT RADAR DATA SHOW THERE
CAN BE SEVERAL BANDS OF THUNDERSTORMS MOVING THROUGH THE UPPER
OHIO VALLEY THIS AFTERNOON AND TONIGHT. BASED ON WHATS HAPPENED
WITH PREVIOUS STORMS AND THE RECOGNIZING THE POTENTIAL OF UPCOMING
STORMS, IN CONCURRENCE WITH SPC AND HPC GUIDANCE, HAVE ISSUED A
FLASH FLOOD WATCH FOR ENTIRE FORECAST AREA THROUGH 6 AM FRIDAY.

CURRENT BAND OF THUNDERSTORMS OVER NORTHERN OHIO WILL PROVIDE THE
NEXT THREAT AND WOULD NOT BE SURPRISED IF SPC TAKES WATCH ACTION.
REGARDING FLASH FLOODING, FLASH FLOOD INDICES SUGGEST 2 INCHES IN
3 HOURS CAN CAUSE ONSET OF FLASH FLOODING.

WITH RAINS EXPECTED, CAN BE PATCHY LATE NIGHT FOG DEVELOPMENT.

DUE TO HEAVY MORNING RAINS, HIGH TEMPERATURES CUT A COUPLE
DEGREES.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
SREF MODEL RUNS SHOW LOW PRESSURE CENTER EAST OF THE APPALACHIAN
MOUNTAINS BY MIDMORNING, WITH DRIER AIR ENSUING. WITH INSTABILITY
AND LIFT DECREASING, NO THUNDERSTORMS FORECASTED AFTER MIDDAY.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
BOTH RECENT GFS AND ECMWF MODEL RUNS SHOW AN UPPER LEVEL RIDGE
REMAINING ACROSS THE PLAINS STATES INTO EARLY NEXT WEEK. THIS
SCENARIO WILL MAINTAIN SEASONABLE VALUES OF TEMPERATURE AND
HUMIDITY ACROSS THE UPPER OHIO VALLEY THESE DAYS IN CONCERT WITH
HPC GUIDANCE AND GFS OPERATIONAL MOS VALUES. NEXT BEST CHANCE OF
THUNDERSTORMS APPEARS TO BE MONDAY WHEN MODELS SHOWS A FRONTAL
PASSAGE THROUGH THE UPPER OHIO VALLEY.

&&

.AVIATION /16Z THURSDAY THROUGH MONDAY/...
EXPECT VFR FLIGHT CONDITIONS TO BE INTERRUPTED BY PERIODS OF IFR
FLIGHT CONDITIONS DURING THUNDERSTORM PASSAGES MAINLY MID
AFTERNOON UNTIL AROUND MIDNIGHT. WINDS WILL BE GENERALLY SOUTH TO
SOUTHWEST 7-12KTS, BUT CAN GUST TO SEVERE LIMITS.

LATE TONIGHT, IFR FLIGHT CONDITIONS CAN BE MORE PERSISTENT WITH
POST-RAIN FOG DEVELOPMENT.

DURING FRIDAY, EXPECT MAINLY VFR FLIGHT CONDITIONS AS POST-SYSTEM DRYOUT
BEGINS. THE NEXT CHANCE FOR THUNDERSTORMS AND IFR FLIGHT
CONDITIONS WILL BE MONDAY WITH NEXT FRONTAL PASSAGE.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ001.
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ039>041-048>050-
     057>059-068-069.
PA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ007>009-013>016-
     020>023-029>032.
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ001>004-012-
     021>023-041.

&&
Hazardous weather outlook, Aug 9, 12:27 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
127 PM EDT THU AUG 9 2007

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-101730-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-
127 PM EDT THU AUG 9 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 575 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

NATIONAL WEATHER SERVICE PITTSBURGH SAYS FLASH FLOODING IS
POSSIBLE FROM TORRENTIAL THUNDERSTORM RAINS THIS AFTERNOON INTO
TONIGHT, WHERE RAIN AMOUNTS GO OVER 2 INCHES IN A COUPLE HOURS.

NATIONAL WEATHER SERVICE PITTSBURGH ALSO SAYS SEVERE THUNDERSTORMS
ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. THE PRIMARY SEVERE
WEATHER THREAT WILL BE DAMAGING THUNDERSTORM WINDS, HOWEVER THERE
CAN BE LARGE HAIL ALSO. ISOLATED TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

WVZ041-101730-
TUCKER-
127 PM EDT THU AUG 9 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

NATIONAL WEATHER SERVICE PITTSBURGH SAYS FLASH FLOODING IS
POSSIBLE FROM TORRENTIAL THUNDERSTORM RAINS THIS AFTERNOON INTO
TONIGHT, WHERE RAIN AMOUNTS GO OVER 2 INCHES IN A COUPLE HOURS.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON INTO TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE
DAMAGING THUNDERSTORM WINDS, HOWEVER THERE CAN BE LARGE HAIL ALSO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Aug 9, 8:24 AM EST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
924 AM EDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     DOWNBURST        5 N ETNA                40.57N 79.95W
08/09/2007                   ALLEGHENY          PA   TRAINED SPOTTER

            GIRTYS RUN CREEK IS OUT OF ITS BANKS AND FLOODING
            PORTIONS OF BABBCOCK BLVD AND OTHER ROADS IN THE AREA.

&&
Local storm report, Aug 9, 9:20 AM EST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1020 AM EDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       SHALER TOWNSHIP         40.52N 79.96W
08/09/2007  M2.51 INCH       ALLEGHENY          PA   PUBLIC

0830 AM     HEAVY RAIN       MCCANDLESS TOWNSHIP     40.58N 80.03W
08/09/2007  M3.57 INCH       ALLEGHENY          PA   TRAINED SPOTTER

0835 AM     TSTM WND DMG     LOWER BURRELL           40.58N 79.71W
08/09/2007                   WESTMORELAND       PA   EMERGENCY MNGR

            EMERGENCY MANAGEMENT OFFICIALS REPORTED WIDEPSREAD TREES
            DOWN ACROSS LOWER BURRELL, PENN TOWNSHIP, AND BELL
            TOWNSHIP.

0848 AM     FLASH FLOOD      PENN HILLS              40.48N 79.83W
08/09/2007                   ALLEGHENY          PA   TRAINED SPOTTER

            SANDT CREEK OUT OF ITS BANKS FLOODUING PORTIONS OF RODI
            ROAD. NUMEROUS BASEMENTS WITH UP TO THREE FEET OF WATER
            IN THEM FROM POOR DRAINAGE FLOODING AROUND 3RD STREET.

0850 AM     FLASH FLOOD      VERONA                  40.51N 79.84W
08/09/2007                   ALLEGHENY          PA   PUBLIC

            STREAM OVER ROADS AND BRIDGES IN VERONA.

0915 AM     FLASH FLOOD      2 N GREENSBURG          40.34N 79.55W
08/09/2007                   WESTMORELAND       PA   TRAINED SPOTTER

            1.50 INCHES OF RAINFALL IN 45 MINUTES. FLOODING REPORTED
            BY SKYWARN OBSERVER ALONG SOUTH MAIN STREET.

0915 AM     TSTM WND DMG     SALTSBURG               40.49N 79.45W
08/09/2007                   INDIANA            PA   EMERGENCY MNGR

            NUMEROUS TREES REPORTED DOWN IN THE SALTSBURG AND
            CLARKSBURG AREAS.

0915 AM     FLASH FLOOD      5 N ETNA                40.57N 79.95W
08/09/2007                   ALLEGHENY          PA   TRAINED SPOTTER

            GIRTYS RUN CREEK IS OUT OF ITS BANKS AND FLOODING
            PORTIONS OF BABBCOCK BLVD AND OTHER ROADS IN THE AREA.

&&
Local storm report, Aug 9, 9:59 AM EST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1059 AM EDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     TSTM WND DMG     2 NE LEECHBURG          40.65N 79.58W
08/09/2007                   ARMSTRONG          PA   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

&&

RKANE
Local storm report, Aug 9, 10:12 AM EST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1112 AM EDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TSTM WND DMG     2 NW NATRONA HEIGHTS    40.64N 79.76W
08/09/2007                   ALLEGHENY          PA   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN

&&

RKANE
Local storm report, Aug 9, 10:25 AM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1125 AM EDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     TSTM WND DMG     2 W EXPORT              40.42N 79.66W
08/09/2007                   WESTMORELAND       PA   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES REPORTED DOWN IN
            MURRYSVILLE AND NEAR EXPORT.

0925 AM     FLASH FLOOD      EXPORT                  40.42N 79.62W
08/09/2007                   WESTMORELAND       PA   COUNTY OFFICIAL

            EMERGENCY MANAGEMENT OFFICIALS REPORTED WIDESPREAD
            FLOODING IN BOTH EXPORT AND MURRYVILLE AREAS.

&&
Special weather statement, Aug 9, 11:44 AM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1244 PM EDT THU AUG 9 2007

OHZ040-041-PAZ007-013-020-091745-
BEAVER PA-CARROLL OH-COLUMBIANA OH-LAWRENCE PA-MERCER PA-
1244 PM EDT THU AUG 9 2007

...INTENSE THUNDERSTORMS APPROACHING...

A LINE OF INTENSE THUNDERSTORMS WILL MOVE ACROSS
COLUMBIANA...CARROLL...BEAVER...MERCER AND LAWRENCE COUNTIES...

AT 1239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES
NORTH OF SALEM TO 10 MILES NORTHWEST OF SALEM TO 50 MILES WEST OF
HOMEWORTH...OR ALONG A LINE EXTENDING FROM 20 MILES NORTH OF SALEM TO
10 MILES NORTHWEST OF SALEM TO 22 MILES NORTH OF LAYLAND...MOVING
EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BEAVER...BEAVER FALLS...BLACKHAWK...ELLWOOD CITY...FARRELL...
  HERMITAGE...NEW CASTLE...NEW WILMINGTON...SHARON...SHIPPINGPORT...
  AUGUSTA...BEAVER CREEK STATE PARK...COLUMBIANA...EAST LIVERPOOL...
  EAST PALESTINE...EAST ROCHESTER...GUILFORD LAKE STATE PARK...
  HOMEWORTH...LEETONIA...LISBON...MECHANICSTOWN...MILLPORT...SALEM...
  SALINEVILLE AND WELLSVILLE

THESE STORMS WILL LIKELY CAUSE STRONG WIND GUSTS BETWEEN 40 AND 50
MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

INTENSE LIGHTNING IS INDICATED WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

The radar

The Pittsburgh radar (KPBZ), 54 km away, was scanning. The volume nearest the first event began at 17:26 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 3 flash flood, 1 hail. Local standard time, as filed.

Hail, Columbiana

When
August 9, 12:27 PM EST
Where
Columbiana County, Lisbon
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
40.780, -80.770

A HAM radio operator reported nickel sized hail in Lisbon.

Thunderstorm Wind, Columbiana

When
August 9, 12:27 PM EST
Where
Columbiana County, Salem
Measured
75 kt (86 mph) estimated gust
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
40.900, -80.850

An NWS storm survey found a microburst hit Salem with maximum winds estimated at 85 MPH with maximum width about 200 yards. A roof was ripped off a gas station with minor damage to a supermarket. A truck was overturned and a car was pushed on top of another. Numerous trees and power lines were knocked down with several large signs damaged.

Thunderstorm Wind, Carroll

When
August 9, 12:30 PM EST
Where
Carroll County, Carrollton
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Emergency Manager
Coordinates
40.570, -81.080

Emergency management reported trees down in Carrollton.

Thunderstorm Wind, Carroll

When
August 9, 12:30 PM EST
Where
Carroll County, Dellroy
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Emergency Manager
Coordinates
40.550, -81.200

Emergency management reported trees down in Delroy.

Thunderstorm Wind, Carroll

When
August 9, 12:40 PM EST
Where
Carroll County, 2.1 mi W of Pattersonville
Measured
50 kt (58 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
40.680, -81.090

Emergency management reported trees down in Augusta.

Flash Flood, Columbiana

When
August 9, 1:00 PM EST to 2:00 PM EST
Where
Columbiana County, Salem
Cause
Heavy Rain
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
40.900, -80.850

A trained spotter reported roads impassible due to flash flooding in Salem.

Thunderstorm Wind, Jefferson

When
August 9, 2:00 PM EST
Where
Jefferson County, 0.53 mi E of Emerson
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
40.180, -80.820

Law enforcement reported trees and large limbs down.

Flash Flood, Carroll

When
August 9, 2:07 PM EST
Where
Carroll County, Carrollton to Malvern
Cause
Heavy Rain
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
40.570, -81.080

Law enforcement reported a creek flooding SR 49 and SR 43 between Carrollton and Malvern.

Thunderstorm Wind, Tuscarawas

When
August 9, 2:20 PM EST
Where
Tuscarawas County, 0.53 mi W of Strasburg
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
40.600, -81.530

Emergency management reported large trees down in Strasburg.

Thunderstorm Wind, Carroll

When
August 9, 2:30 PM EST
Where
Carroll County, 0.87 mi NW of Carrollton
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
40.579, -81.092

Emergency management reported trees down in Carrollton.

Thunderstorm Wind, Coshocton

When
August 9, 4:40 PM EST
Where
Coshocton County, 2.22 mi ENE of Tyrone
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
40.260, -81.940

Emergency management reported trees and wires down Jackson TWP.

Thunderstorm Wind, Coshocton

When
August 9, 4:50 PM EST
Where
Coshocton County, 0.69 mi S of Coshocton
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
40.260, -81.850

Emergency management reported trees down in Coshocton and countywide.

Thunderstorm Wind, Carroll

When
August 9, 5:10 PM EST
Where
Carroll County, 0.53 mi W of Harlem Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Emergency Manager
Coordinates
40.520, -81.010

Emergency management reported trees down in Harlem Springs.

Thunderstorm Wind, Columbiana

When
August 9, 5:10 PM EST
Where
Columbiana County, 0.87 mi NW of East Palestine
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
40.839, -80.542

A trained spotter reported a number of trees down.

Thunderstorm Wind, Columbiana

When
August 9, 5:20 PM EST
Where
Columbiana County, 0.52 mi W of Negley
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Emergency Manager
Coordinates
40.780, -80.540

Emergency management reported trees down in Negley.

Thunderstorm Wind, Tuscarawas

When
August 9, 5:25 PM EST
Where
Tuscarawas County, 1 mi SSE of West Chester
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
40.217, -81.343

Emergency management numerous trees and power lines down on RT 258 near West Chester and also on Stone Creek rd.

Thunderstorm Wind, Harrison

When
August 9, 5:30 PM EST
Where
Harrison County, 2.22 mi ENE of Jewett
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
40.380, -80.990

Emergency management reported trees down across northern part of county.

Thunderstorm Wind, Guernsey

When
August 9, 5:44 PM EST
Where
Guernsey County, Quaker City
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
39.970, -81.300

The public reported large limbs down in Quaker City.

Flash Flood, Tuscarawas

When
August 9, 6:00 PM EST to 7:00 PM EST
Where
Tuscarawas County, Bolivar
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.650, -81.450

Emergency management reported flash flooding closed Dueber Avenue in Bolivar.

Thunderstorm Wind, Harrison

When
August 9, 6:40 PM EST
Where
Harrison County, 0.53 mi E of Cadiz
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Emergency Manager
Coordinates
40.270, -80.990

Emergency management reported trees down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53903, 53908, 53921, 53922, 53909, 53925, 53910, 53924, 53911, 53912, 53913, 53914, 53915, 53916, 53917, 53918, 53919, 53923, 53900, 53920.